MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES, PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY
Model Number 120602F
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during procedure, the balloon of this fogarty embolectomy catheter burst.There was no allegation of patient injury.The device was received for evaluation and the balloon was found to be ruptured with flap, leaving the wires exposed.Patient demographics unable to be obtained.
 
Additional Manufacturer Narrative
The device was received for evaluation.The report of balloon burst was confirmed.Balloon was found to be ruptured with flap.The balloon edges appeared to match at the ruptured region.No other visible damage was observed from catheter body.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Additional Manufacturer Narrative
Added information to section h6 (type of investigation).Updated section h6 (component code), h6 (investigation findings) and h6 (investigations conclusions).The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.The manufacturing process have the controls to detect conditions related to balloon, windings or spring tip.In the instructions for use ifu, it is indicated that the balloon rupture and catheter separation are the most frequent causes of reported failures as a result of excessive pull force applied to remove adherent material.Also, it is specified that to minimize the risk of vessel damage, balloon rupture, or tip detachment, the maximum recommended inflation and pull force for each size catheter must not be exceed.Based on the available information there is no evidence that supports or confirms theses failure modes are associated to a manufacturing or design defect.

Brand Name
FOGARTY ARTERIAL EMBOLECTOMY CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
samantha
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key22711782
Report Number2015691-2025-06333
Device Sequence Number9206906
Product Code DXE
UDI-Device Identifier00690103043273
UDI-Public(01)00690103043273(17)250208(11)221110(10)64689750
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193379
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/08/2025
Device Model Number120602F
Device Lot Number64689750
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Supplement Date Received by Manufacturer08/20/2025
Initial Report FDA Received Date08/05/2025
Supplement Report FDA Received Date08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2022
Patient Sequence Number1
Patient SexUnknown